Alert archive / Montana / Special Weather Statements in 2021

Special Weather Statement, NWS Great Falls, MT

July 5, 2021Jefferson County, Montana

NWS Great Falls, MT issued this special weather statement at Jul 5, 2021, 2:59 PM MDT for Jefferson County, Montana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2021, 2:59 PM MDT (20:59 UTC)
Expired
Jul 5, 2021, 3:30 PM MDT
In force
31 min
Issued by
NWS Great Falls, MT

County Jefferson County, MT

The radar

The Great Falls radar (KTFX), 153 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 9.0 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2021-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2021-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

876 
WWUS85 KTFX 052059
SPSTFX

Special Weather Statement
National Weather Service Great Falls MT
259 PM MDT Mon Jul 5 2021

MTZ052-052130-
Jefferson-
259 PM MDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY...

At 259 PM MDT, a strong thunderstorm was located near Basin, or 12
miles west of Boulder, moving east at 10 mph.

Winds in excess of 30 mph, brief heavy rain, and pea size hail are 
possible with this storm.

Locations impacted include...
Boulder, Basin and Wickes. 

This includes Interstate 15 between mile markers 142 and 171.
 
If outdoors, consider seeking shelter inside a building.

LAT...LON 4614 11244 4631 11250 4646 11209 4610 11201
TIME...MOT...LOC 2059Z 256DEG 8KT 4625 11237 

$$

SC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this special weather statement went out at Jul 5, 1:55 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Jul 5, 1:55 PM MDT, 1 hour 4 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
155 PM MDT Mon Jul 5 2021

.SYNOPSIS...
A few isolated thunderstorms will be possible through tonight over
the area, while drier and warmer temperatures move into the area
for Tuesday. On Wednesday, there will be another chance for
thunderstorms for most areas. By late in the week, widespread
temperatures in the 90s along with mostly dry conditions are
expected to redevelop.

&&

.DISCUSSION...
Tonight through Wednesday...Expect a few thunderstorms over
Southwest MT this evening, why a stronger upper level disturbance
will moves across the Hi-line area overnight. There is a marginal
risk for severe storms tonight for areas north of Great Falls,
with the potential for any severe storms likely occurring during
the overnight hours. On Tuesday, it turns drier and warmer ahead
of the next upper level disturbance. That disturbance will move
through the region on Wednesday, resulting in isolated storms for
most areas. Again, an isolated severe storm is possible on
Wednesday.

Thursday through Monday...Drier air returns to the region by late
in the week and into the weekend, as shortwave ridging develops
over the region. The chances for storms will start to increase by
next Monday, as the next upper level trof approaches the area.
Brusda

&&

.AVIATION...
1155 AM MDT Mon Jul 5 2021 (05/18Z TAF period)

Rain showers are moving northeast from the Bozeman area towards
Lewistown early this afternoon, while low clouds continue over
portions of North Central MT. Showers decrease over Central MT by
late afternoon, however showers/thunderstorms redevelop tonight in
the Cut Bank/Havre area. MVFR conditions will continue into this
evening over portions of North Central MT and in the showers.
Mountains/passes will be obscured at times through 10z Tuesday.
Brusda

Refer to weather.gov/zlc for more detailed regional
aviation weather and hazard information.

&&

.FIRE WEATHER...
A few storms will affect the region tonight, but drier and warmer
conditions develop on Tuesday. For Wednesday, expect a chance for
storms in most areas. By Thursday, windy west winds are forecast
to develop. Thus there is the potential for fire highlights on
Wednesday and Thursday, with Thursday looking like the more likely
day at this time. Looking ahead, it remains very warm/hot over the
weekend, along with mostly dry conditions. Brusda

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  54  90  54  92 /  10   0   0  20
CTB  52  84  53  85 /  40  10   0  20
HLN  58  96  60  96 /  10   0   0  20
BZN  52  94  53  96 /  10   0   0  20
WYS  40  84  42  86 /  20   0   0  10
DLN  52  91  53  93 /  10   0   0  20
HVR  59  86  56  93 /  50  40  10  10
LWT  56  86  55  92 /  20  30   0  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM MDT this evening Eastern Beaverhead
National Forest.

&&

http://www.weather.gov/greatfalls

In the hours before

Local storm report, Jul 5, 10:29 AM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1029 AM MDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             5 SE BELGRADE           45.73N 111.10W
07/04/2021  M0.75 INCH       GALLATIN           MT   TRAINED SPOTTER

            WITH HEAVY DOWNPOUR.

&&

JAF
Local storm report, Jul 5, 10:52 AM MDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1052 AM MDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     1 SSW BOZEMAN           45.66N 111.05W
07/04/2021                   GALLATIN           MT   TRAINED SPOTTER

            ESTIMATED 50 MPH WIND GUST CAUSING CROP
            DAMAGE TO MORE TENDER PLANTS. ALSO, SMALL
            TREE BRANCHES DOWN. BRIEF PEA-SIZED HAIL
            QUICKLY BECAME RAIN. HEAVY DOWNPOUR
            PRODUCING 0.25 RAIN MEASURED WITHIN 15 TO 20
            MINUTES.

&&

JAF
Local storm report, Jul 5, 10:53 AM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1053 AM MDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0626 PM     TSTM WND GST     3 ENE BOZEMAN HOT SPRIN 45.66N 111.13W
07/04/2021  E60 MPH          GALLATIN           MT   TRAINED SPOTTER

            ALSO, PEA-SIZED HAIL.

&&

JAF
Local storm report, Jul 5, 10:59 AM MDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1059 AM MDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     TSTM WND GST     5 ENE BOZEMAN           45.71N 110.94W
07/04/2021  M56 MPH          GALLATIN           MT   TRAINED SPOTTER

            56 MPH WIND GUST.

&&

BRUSDA
Local storm report, Jul 5, 11:02 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1102 AM MDT MON JUL 5 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       5 ENE BOZEMAN           45.71N 110.94W
07/04/2021  M0.63 INCH       GALLATIN           MT   TRAINED SPOTTER

            0.63 INCHES OF RAINFALL IN A HALF HOUR. NO
            FLASH FLOODING ON THE BRIDGER BURN AREA.

&&

BRUSDA
Special weather statement, Jul 5, 2:59 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Great Falls MT
259 PM MDT Mon Jul 5 2021

MTZ052-052130-
Jefferson-
259 PM MDT Mon Jul 5 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JEFFERSON COUNTY...

At 259 PM MDT, a strong thunderstorm was located near Basin, or 12
miles west of Boulder, moving east at 10 mph.

Winds in excess of 30 mph, brief heavy rain, and pea size hail are
possible with this storm.

Locations impacted include...
Boulder, Basin and Wickes.

This includes Interstate 15 between mile markers 142 and 171.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4614 11244 4631 11250 4646 11209 4610 11201
TIME...MOT...LOC 2059Z 256DEG 8KT 4625 11237

SC

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 6:26 PM MDTSevere Thunderstorm WarningTFXGallatin, Madison19 min
Jul 4, 6:34 PM MDTSpecial Weather StatementTFXGallatin26 min
Jul 4, 6:44 PM MDTSevere Thunderstorm WarningTFXGallatin16 min
Jul 4, 6:48 PM MDTSpecial Weather StatementTFXJudith Basin27 min
Jul 4, 7:01 PM MDTSpecial Weather StatementTFXGallatin44 min
Jul 4, 7:13 PM MDTSpecial Weather StatementTFXJudith Basin32 min
Jul 4, 7:24 PM MDTSpecial Weather StatementTFXFergus36 min
Jul 4, 7:56 PM MDTSpecial Weather StatementTFXFergus34 min
Jul 4, 8:28 PM MDTSpecial Weather StatementTFXFergus32 min
Jul 4, 9:29 PM MDTSpecial Weather StatementTFXMeagher31 min
Jul 5, 3:31 PM MDTSpecial Weather StatementTFXJefferson29 min
Jul 5, 4:27 PM MDTSpecial Weather StatementTFXJefferson33 min
Jul 5, 5:06 PM MDTSpecial Weather StatementTFXSilver Bow24 min
Jul 5, 5:10 PM MDTSpecial Weather StatementTFXLewis and Clark35 min
Jul 5, 5:57 PM MDTSpecial Weather StatementTFXMadison33 min

Nearby

Special Weather Statements in Montana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.